Can Ibuprofen cause dizziness?
I've been taking ibuproden for a splitting headache I had all day yesterday and all day today. Tonight I started getting really dizzy and had to lie down. (I'm a young, healthy woman, by the way.) Could it be the ibuprofen, or am I sick with something worse than a headache?
It sounds like your symptoms were quite distressing. I will try to shed some light on your issue, but remember that if you feel uncomfortable with how you're feeling, you should always call your primary care physician. He or she can guide you as to what the next best step is. Dizziness is a symptom that describes one of two different syndromes. Dizziness that describes your head as spinning is vertigo and could be an inner ear problem or central nervous system issue. Dizziness that is described as lightheadedness or almost fainting is often a sign of dehydration or a vaso-vagal episode. This is where your blood vessels dilate temporarily reducing blood flow to your brain. Ibuprofen side effects are usually related to stomach upset or possibly some kidney problems. Dizziness is also listed as as side effect (less than 10%), but as stated above, this is a symptom that could mean more than one thing. Since lightheadedness is also sometimes a symptom of headaches especially migraines, it is hard to distinguish what caused what. Keep in mind that headaches that are described as "sudden" or "the worst headache of my life" are usually worked up more aggressively with a head CT scan. If you think this describes you, then you should report to the emergency room right away. If your headaches continue, or if you continue to be dizzy, then you should schedule an appointment with your primary care physician right away. It might be a good idea to call the office first to describe your symptoms and get further instructions. Good luck.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.